Alert archive / Arizona / Flash Flood Watches in 2014
Flash Flood Watch 4, NWS Tucson, AZ
NWS Tucson, AZ issued this flash flood watch at Aug 19, 2014, 3:53 AM MST for 6 counties in Arizona. It took effect at Aug 19, 2014, 11:00 AM MST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Aug 19, 2014, 3:53 AM MST (10:53 UTC)
- In effect from
- Aug 19, 2014, 11:00 AM MST
- Expired
- Aug 19, 2014, 11:00 PM MST
- In force
- 12 hr
- Issued by
- NWS Tucson, AZ
- Flood severity
- None
Counties Cochise County, AZ, Graham County, AZ, Greenlee County, AZ, Pima County, AZ, Pinal County, AZ, Santa Cruz County, AZ
The radar
The Tucson radar (KEMX), 61 km from the middle of the area, began a volume at 10:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KDMA), launched 00:00Z, 10.9 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 450 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 2156 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -25 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
205 WGUS65 KTWC 191053 FFATWC URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE TUCSON AZ 353 AM MST TUE AUG 19 2014 AZZ502>509-511>515-191900- /O.NEW.KTWC.FF.A.0004.140819T1800Z-140820T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ TOHONO O'ODHAM NATION-UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY- TUCSON METRO AREA-SOUTH CENTRAL PINAL COUNTY- SOUTHEAST PINAL COUNTY-UPPER SAN PEDRO RIVER VALLEY- EASTERN COCHISE COUNTY BELOW 5000 FEET-UPPER GILA RIVER VALLEY- GALIURO AND PINALENO MOUNTAINS-CHIRICAHUA MOUNTAINS- DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS- CATALINA AND RINCON MOUNTAINS-BABOQUIVARI MOUNTAINS- INCLUDING THE CITIES OF...SELLS...NOGALES...TUCSON... GREEN VALLEY...MARANA...VAIL...PICACHO PEAK STATE PARK... MAMMOTH...ORACLE...SIERRA VISTA...BENSON...WILLCOX...CLIFTON... SAFFORD...MOUNT GRAHAM...CHIRICAHUA NM...BISBEE...CANELO HILLS... MADERA CANYON...MOUNT LEMMON...SUMMERHAVEN 353 AM MST TUE AUG 19 2014 ...FLASH FLOOD WATCH IN EFFECT FROM 11 AM MST THIS MORNING THROUGH THIS EVENING... THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A * FLASH FLOOD WATCH FOR A PORTION OF SOUTHEAST ARIZONA... INCLUDING THE FOLLOWING AREAS...BABOQUIVARI MOUNTAINS... CATALINA AND RINCON MOUNTAINS...CHIRICAHUA MOUNTAINS...DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS...EASTERN COCHISE COUNTY BELOW 5000 FEET...GALIURO AND PINALENO MOUNTAINS...SOUTH CENTRAL PINAL COUNTY...SOUTHEAST PINAL COUNTY...TOHONO O'ODHAM NATION...TUCSON METRO AREA...UPPER GILA RIVER VALLEY...UPPER SAN PEDRO RIVER VALLEY AND UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY. * FROM 11 AM MST THIS MORNING THROUGH THIS EVENING * ABUNDANT MOISTURE OVER THE AREA COMBINED WITH AN APPROACHING UPPER LEVEL LOW THAT WILL MOVE DOWN THE CALIFORNIA COAST TODAY AND BE NEAR LOS ANGELES THIS EVENING WILL PRODUCE NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS THROUGH LATE THIS EVENING. SOME OF THESE STORMS WILL BE CAPABLE OF PRODUCING HEAVY RAINS OF AN INCH OR TWO IN LESS THAN AN HOUR. SOME OF THESE STORMS MAY HIT AREAS THAT HAVE SEEN HEAVY RAINS SINCE FRIDAY RESULTING IN ADDITIONAL FLASH FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS ARE BECOMING FAVORABLE FOR WIDESPREAD FLASH FLOODING TO DEVELOP. MONITOR FORECASTS CLOSELY AND BE READY TO TAKE QUICK ACTION IF FLASH FLOOD WARNINGS ARE ISSUED. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLASH FLOODS. IF FLASH FLOODING IS OBSERVED...ACT QUICKLY. TURN AROUND AND TAKE ANOTHER ROUTE. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR UPDATES ON THIS FLASH FLOOD THREAT. && $$
5 follow-up statements
159 WGUS65 KTWC 191745 FFATWC URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE TUCSON AZ 1045 AM MST TUE AUG 19 2014 AZZ510-200600- /O.EXA.KTWC.FF.A.0004.140819T1800Z-140820T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES- INCLUDING THE CITY OF...HANNAGAN MEADOW 1045 AM MST TUE AUG 19 2014 ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING... THE NATIONAL WEATHER SERVICE IN TUCSON HAS EXPANDED THE * FLASH FLOOD WATCH TO INCLUDE A PORTION OF SOUTHEAST ARIZONA... INCLUDING THE FOLLOWING AREA...WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES. * THROUGH THIS EVENING * ABUNDANT MOISTURE OVER THE AREA COMBINED WITH AN APPROACHING UPPER LEVEL LOW THAT WILL MOVE DOWN THE CALIFORNIA COAST TODAY AND BE NEAR LOS ANGELES THIS EVENING WILL PRODUCE NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS THROUGH LATE THIS EVENING. SOME OF THESE STORMS WILL BE CAPABLE OF PRODUCING HEAVY RAINS OF AN INCH OR TWO IN LESS THAN AN HOUR. SOME OF THESE STORMS MAY HIT AREAS THAT HAVE SEEN HEAVY RAINS SINCE FRIDAY RESULTING IN ADDITIONAL FLASH FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR WIDESPREAD FLASH FLOODING TO DEVELOP. MONITOR FORECASTS CLOSELY AND BE READY TO TAKE QUICK ACTION IF FLASH FLOOD WARNINGS ARE ISSUED. BE ESPECIALLY CAUTIOUS THIS EVENING WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLASH FLOODS IN THE DARK. IF FLASH FLOODING IS OBSERVED...ACT QUICKLY. TURN AROUND AND TAKE ANOTHER ROUTE. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR UPDATES ON THIS FLASH FLOOD THREAT. && $$ AZZ502>509-511>515-200600- /O.CON.KTWC.FF.A.0004.140819T1800Z-140820T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ TOHONO O'ODHAM NATION-UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY- TUCSON METRO AREA-SOUTH CENTRAL PINAL COUNTY- SOUTHEAST PINAL COUNTY-UPPER SAN PEDRO RIVER VALLEY- EASTERN COCHISE COUNTY BELOW 5000 FEET-UPPER GILA RIVER VALLEY- GALIURO AND PINALENO MOUNTAINS-CHIRICAHUA MOUNTAINS- DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS- CATALINA AND RINCON MOUNTAINS-BABOQUIVARI MOUNTAINS- INCLUDING THE CITIES OF...SELLS...NOGALES...TUCSON... GREEN VALLEY...MARANA...VAIL...PICACHO PEAK STATE PARK... MAMMOTH...ORACLE...SIERRA VISTA...BENSON...WILLCOX...CLIFTON... SAFFORD...MOUNT GRAHAM...CHIRICAHUA NM...BISBEE...CANELO HILLS... MADERA CANYON...MOUNT LEMMON...SUMMERHAVEN 1045 AM MST TUE AUG 19 2014 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF SOUTHEAST ARIZONA...INCLUDING THE FOLLOWING AREAS...BABOQUIVARI MOUNTAINS...CATALINA AND RINCON MOUNTAINS...CHIRICAHUA MOUNTAINS...DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS...EASTERN COCHISE COUNTY BELOW 5000 FEET...GALIURO AND PINALENO MOUNTAINS...SOUTH CENTRAL PINAL COUNTY...SOUTHEAST PINAL COUNTY...TOHONO O'ODHAM NATION...TUCSON METRO AREA...UPPER GILA RIVER VALLEY...UPPER SAN PEDRO RIVER VALLEY AND UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY. * THROUGH THIS EVENING * ABUNDANT MOISTURE OVER THE AREA COMBINED WITH AN APPROACHING UPPER LEVEL LOW THAT WILL MOVE DOWN THE CALIFORNIA COAST TODAY AND BE NEAR LOS ANGELES THIS EVENING WILL PRODUCE NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS THROUGH LATE THIS EVENING. SOME OF THESE STORMS WILL BE CAPABLE OF PRODUCING HEAVY RAINS OF AN INCH OR TWO IN LESS THAN AN HOUR. SOME OF THESE STORMS MAY HIT AREAS THAT HAVE SEEN HEAVY RAINS SINCE FRIDAY RESULTING IN ADDITIONAL FLASH FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR WIDESPREAD FLASH FLOODING TO DEVELOP. MONITOR FORECASTS CLOSELY AND BE READY TO TAKE QUICK ACTION IF FLASH FLOOD WARNINGS ARE ISSUED. BE ESPECIALLY CAUTIOUS THIS EVENING WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLASH FLOODS IN THE DARK. IF FLASH FLOODING IS OBSERVED...ACT QUICKLY. TURN AROUND AND TAKE ANOTHER ROUTE. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR UPDATES ON THIS FLASH FLOOD THREAT. && $$ CERNIGLIA
496 WGUS65 KTWC 192131 FFATWC FLOOD WATCH NATIONAL WEATHER SERVICE TUCSON AZ 231 PM MST TUE AUG 19 2014 AZZ502-515-192245- /O.CAN.KTWC.FF.A.0004.000000T0000Z-140820T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ TOHONO O'ODHAM NATION-BABOQUIVARI MOUNTAINS- INCLUDING THE CITY OF...SELLS 231 PM MST TUE AUG 19 2014 ...FLASH FLOOD WATCH IS CANCELLED FOR THE TOHONO O'ODHAM NATION AND THE BABOQUIVARI MOUNTAINS... THE FLASH FLOOD WATCH FOR A PORTION OF SOUTHEAST ARIZONA HAS BEEN CANCELLED. SIGNIFICANT SHOWERS AND THUNDERSTORMS HAVE NOT DEVELOPED OVER THE TOHONO O'ODHAM NATION OR THE BABOQUIVARI MOUNTAINS AND NON ARE ANTICIPATED THIS EVENING THAT WOULD POSE FLOODING PROBLEMS. THEREFORE THE FLASH FLOOD WATCH HAS BEEN CANCELLED FOR THIS AREA ONLY. $$ AZZ503>514-200600- /O.CON.KTWC.FF.A.0004.000000T0000Z-140820T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY-TUCSON METRO AREA- SOUTH CENTRAL PINAL COUNTY-SOUTHEAST PINAL COUNTY- UPPER SAN PEDRO RIVER VALLEY- EASTERN COCHISE COUNTY BELOW 5000 FEET-UPPER GILA RIVER VALLEY- WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES- GALIURO AND PINALENO MOUNTAINS-CHIRICAHUA MOUNTAINS- DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS- CATALINA AND RINCON MOUNTAINS- INCLUDING THE CITIES OF...NOGALES...TUCSON...GREEN VALLEY... MARANA...VAIL...PICACHO PEAK STATE PARK...MAMMOTH...ORACLE... SIERRA VISTA...BENSON...WILLCOX...CLIFTON...SAFFORD... HANNAGAN MEADOW...MOUNT GRAHAM...CHIRICAHUA NM...BISBEE... CANELO HILLS...MADERA CANYON...MOUNT LEMMON...SUMMERHAVEN 231 PM MST TUE AUG 19 2014 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF SOUTHEAST ARIZONA...INCLUDING THE FOLLOWING AREAS...CATALINA AND RINCON MOUNTAINS...CHIRICAHUA MOUNTAINS... DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS... EASTERN COCHISE COUNTY BELOW 5000 FEET...GALIURO AND PINALENO MOUNTAINS...SOUTH CENTRAL PINAL COUNTY...SOUTHEAST PINAL COUNTY...TUCSON METRO AREA...UPPER GILA RIVER VALLEY...UPPER SAN PEDRO RIVER VALLEY...UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY AND WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES. * UNTIL 11 PM MST THIS EVENING * ABUNDANT MOISTURE OVER THE AREA COMBINED WITH AN APPROACHING UPPER LEVEL LOW WILL CONTINUE TO PRODUCE NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS THROUGH LATE THIS EVENING FROM THE TUCSON AREA EASTWARD TO THE NEW MEXICO BORDER. LOCALIZED FLOODING HAS OCCURRED ACROSS PORTIONS OF SOUTHEAST ARIZONA TODAY AND WITH ADDITIONAL STORMS CAPABLE OF PRODUCING HEAVY RAINS OF AN INCH OR TWO IN LESS THAN AN HOUR...ADDITIONAL FLOODING IS POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR WIDESPREAD FLASH FLOODING TO DEVELOP. MONITOR FORECASTS CLOSELY AND BE READY TO TAKE QUICK ACTION IF FLASH FLOOD WARNINGS ARE ISSUED. BE ESPECIALLY CAUTIOUS THIS EVENING WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLASH FLOODS IN THE DARK. IF FLASH FLOODING IS OBSERVED...ACT QUICKLY. TURN AROUND AND TAKE ANOTHER ROUTE. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR UPDATES ON THIS FLASH FLOOD THREAT. && $$
215 WGUS65 KTWC 192300 FFATWC FLOOD WATCH NATIONAL WEATHER SERVICE TUCSON AZ 400 PM MST TUE AUG 19 2014 AZZ503>505-200000- /O.CAN.KTWC.FF.A.0004.000000T0000Z-140820T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY-TUCSON METRO AREA- SOUTH CENTRAL PINAL COUNTY- INCLUDING THE CITIES OF...NOGALES...TUCSON...GREEN VALLEY... MARANA...VAIL...PICACHO PEAK STATE PARK 400 PM MST TUE AUG 19 2014 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR THE TUCSON METRO AREA...THE UPPER SANTA CRUZ RIVER VALLEY AND ALTAR VALLEY...AND SOUTH CENTRAL PINAL COUNTY HAS BEEN CANCELLED. SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS THESE AREAS INTO THIS EVENING. HOWEVER...THE THREAT OF HEAVY RAINFALL CAPABLE OF PRODUCING FLASH FLOODING HAS ENDED. THUS... THE FLASH FLOOD WATCH IS CANCELLED. $$ AZZ506>514-200600- /O.CON.KTWC.FF.A.0004.000000T0000Z-140820T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SOUTHEAST PINAL COUNTY-UPPER SAN PEDRO RIVER VALLEY- EASTERN COCHISE COUNTY BELOW 5000 FEET-UPPER GILA RIVER VALLEY- WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES- GALIURO AND PINALENO MOUNTAINS-CHIRICAHUA MOUNTAINS- DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS- CATALINA AND RINCON MOUNTAINS- INCLUDING THE CITIES OF...MAMMOTH...ORACLE...SIERRA VISTA... BENSON...WILLCOX...CLIFTON...SAFFORD...HANNAGAN MEADOW... MOUNT GRAHAM...CHIRICAHUA NM...BISBEE...CANELO HILLS... MOUNT LEMMON...SUMMERHAVEN 400 PM MST TUE AUG 19 2014 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF SOUTHEAST ARIZONA...INCLUDING THE FOLLOWING AREAS...CATALINA AND RINCON MOUNTAINS...CHIRICAHUA MOUNTAINS... DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS... EASTERN COCHISE COUNTY BELOW 5000 FEET...GALIURO AND PINALENO MOUNTAINS...SOUTHEAST PINAL COUNTY...UPPER GILA RIVER VALLEY... UPPER SAN PEDRO RIVER VALLEY AND WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES. * UNTIL 11 PM MST THIS EVENING * ABUNDANT MOISTURE OVER THE AREA COMBINED WITH AN APPROACHING UPPER LEVEL LOW WILL CONTINUE TO PRODUCE NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS THROUGH LATE THIS EVENING. ADDITIONAL HEAVY RAINFALL WILL BE CAPABLE OF PRODUCING FLASH FLOODING THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR WIDESPREAD FLASH FLOODING TO DEVELOP. MONITOR FORECASTS CLOSELY AND BE READY TO TAKE QUICK ACTION IF FLASH FLOOD WARNINGS ARE ISSUED. BE ESPECIALLY CAUTIOUS THIS EVENING WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLASH FLOODS IN THE DARK. IF FLASH FLOODING IS OBSERVED...ACT QUICKLY. TURN AROUND AND TAKE ANOTHER ROUTE. LISTEN TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR UPDATES ON THIS FLASH FLOOD THREAT. && $$
576 WGUS65 KTWC 200354 FFATWC FLOOD WATCH NATIONAL WEATHER SERVICE TUCSON AZ 854 PM MST TUE AUG 19 2014 AZZ506-509>511-514-200500- /O.CAN.KTWC.FF.A.0004.000000T0000Z-140820T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SOUTHEAST PINAL COUNTY-UPPER GILA RIVER VALLEY- WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES- GALIURO AND PINALENO MOUNTAINS-CATALINA AND RINCON MOUNTAINS- INCLUDING THE CITIES OF...MAMMOTH...ORACLE...CLIFTON...SAFFORD... HANNAGAN MEADOW...MOUNT GRAHAM...MOUNT LEMMON...SUMMERHAVEN 854 PM MST TUE AUG 19 2014 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR SOUTHEAST PINAL COUNTY...GRAHAM AND GREENLEE COUNTIES INCLUDING THE UPPER GILA RIVER VALLEY...THE WHITE MOUNTAINS...THE GALIURO AND PINALENO MOUNTAINS...AND THE CATALINA AND RINCON MOUNTAINS OF PIMA COUNTY HAS BEEN CANCELLED. THE THREAT OF HEAVY RAINFALL CAPABLE OF PRODUCING FLASH FLOODING OVER THESE AREAS HAS ENDED. THEREFORE...THE FLASH FLOOD WATCH IS CANCELLED. $$ AZZ507-508-512-513-200600- /O.CON.KTWC.FF.A.0004.000000T0000Z-140820T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ UPPER SAN PEDRO RIVER VALLEY- EASTERN COCHISE COUNTY BELOW 5000 FEET-CHIRICAHUA MOUNTAINS- DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS- INCLUDING THE CITIES OF...SIERRA VISTA...BENSON...WILLCOX... CHIRICAHUA NM...BISBEE...CANELO HILLS 854 PM MST TUE AUG 19 2014 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF SOUTHEAST ARIZONA...INCLUDING THE FOLLOWING AREAS...CHIRICAHUA MOUNTAINS...DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS...EASTERN COCHISE COUNTY BELOW 5000 FEET AND UPPER SAN PEDRO RIVER VALLEY. * UNTIL 11 PM MST THIS EVENING * SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE OVER THESE AREAS THROUGH LATE THIS EVENING. ADDITIONAL RAINFALL FALLING ON AREAS WHICH ARE ALREADY SATURATED WILL BE CAPABLE OF PRODUCING FLASH FLOODING THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR WIDESPREAD FLASH FLOODING TO DEVELOP. MONITOR FORECASTS CLOSELY AND BE READY TO TAKE QUICK ACTION IF FLASH FLOOD WARNINGS ARE ISSUED. BE ESPECIALLY CAUTIOUS THIS EVENING WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLASH FLOODS IN THE DARK. IF FLASH FLOODING IS OBSERVED...ACT QUICKLY. TURN AROUND AND TAKE ANOTHER ROUTE. LISTEN TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR UPDATES ON THIS FLASH FLOOD THREAT. && $$
241 WGUS65 KTWC 200556 FFATWC FLOOD WATCH NATIONAL WEATHER SERVICE TUCSON AZ 1056 PM MST TUE AUG 19 2014 AZZ507-508-512-513-200700- /O.EXP.KTWC.FF.A.0004.000000T0000Z-140820T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ UPPER SAN PEDRO RIVER VALLEY- EASTERN COCHISE COUNTY BELOW 5000 FEET-CHIRICAHUA MOUNTAINS- DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS- INCLUDING THE CITIES OF...SIERRA VISTA...BENSON...WILLCOX... CHIRICAHUA NM...BISBEE...CANELO HILLS 1056 PM MST TUE AUG 19 2014 ...FLASH FLOOD WATCH WILL EXPIRE AT 11 PM MST THIS EVENING... THE FLASH FLOOD WATCH FOR A PORTION OF SOUTHEAST ARIZONA WILL EXPIRE AT 11 PM MST THIS EVENING. THE THREAT OF HEAVY RAINFALL CAPABLE OF PRODUCING FLASH FLOODING HAS ENDED. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this flash flood watch went out at Aug 19, 3:10 AM MST, 43 minutes earlier.
Area forecast discussion, Aug 19, 3:10 AM MST, 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 310 AM MST TUE AUG 19 2014 .SYNOPSIS...AMPLE MOISTURE WILL PROVIDE SCATTERED TO NUMEROUS THUNDERSTORMS THROUGH MIDWEEK. SOME STORMS WILL PRODUCE GUSTY WINDS AND HEAVY RAINFALL. A VERY MODEST DRYING TREND WILL THEN OCCUR DURING THE LATTER PART OF THE WEEK AND INTO THIS WEEKEND. HOWEVER... ENOUGH MOISTURE WILL EXIST FOR ISOLATED TO SCATTERED THUNDERSTORMS. BELOW NORMAL DAYTIME TEMPERATURES WILL PREVAIL THROUGH WEDNESDAY FOLLOWED BY A GRADUAL WARMING TREND LATER THIS WEEK. && .DISCUSSION...ISOLATED SHOWERS AND THUNDERSTORMS WERE OCCURRING ACROSS ERN SECTIONS OF THE FORECAST AREA AS OF 3 AM. OUT WEST...A FEW STORMS WERE TRYING TO DEVELOP AS DYNAMICS START TO INCREASE IN ADVANCE OF APPROACHING UPPER LEVEL LOW....WHICH WAS CENTERED JUST WEST OF FRISCO AND MOVING S. BY THIS EVENING...THIS LOW WILL BE CENTERED NEAR THE LA BASIN. INCREASING UPPER DIFFLUENCE AHEAD OF THIS FEATURE WILL COMBINE WITH A VERY MOIST ATMOSPHERE TO GENERATE WIDESPREAD SHOWERS AND SCATTERED THUNDERSTORMS ACROSS SE ARIZONA. HEAVY RAIN IS LIKELY WITH SOME OF THE STRONGER STORMS AND WITH SOME AREAS RECORDING PRETTY GOOD RAINFALL AMOUNTS OVER THE PAST FOUR DAYS...FEEL THAT THE THREAT IS UP FOR FLASH FLOODING. WITH THAT SAID I HAVE DECIDED TO HOIST A FLASH FLOOD WATCH FOR MOST OF SE ARIZONA FROM 12 NOON UNTIL 11 PM. SOME DRIER AIR WILL PUSH IN OVERNIGHT FROM THE WEST BEHIND THE MAIN AREA OF SHOWERS AND THUNDERSTORMS. WITH THE UPPER LOW NEAR SAN DIEGO AND SLIGHTLY DRIER AIR OVER THE AREA...WILL SEE LESS AREAL COVERAGE OF STORMS ON WEDNESDAY...BUT STILL RATHER ACTIVE. OPERATIONAL MODELS STILL HAVING ISSUES ON WHEN OR IF THE SRN CA UPPER LOW WILL LIFT THRU THE STATE...GFS ON THU/ECMWF ON FRI...OR SIT OFFSHORE INTO THE WEEKEND ALA THE CANADIAN. FOR NOW DIDN'T MAKE MUCH CHANGE TO THE INHERITED FORECAST STARTING THU INTO THE WEEKEND WHICH MAINTAINS ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS. BELOW NORMAL HIGHS TODAY THROUGH THURSDAY THAN WARMER INTO THE WEEKEND. && .AVIATION...VALID THRU 20/12Z. EXPECT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS DEVELOPING THIS AFTERNOON...PERSISTING INTO THE EVENING HOURS TONIGHT. MVFR VISIBILITIES AND WIND GUSTS OF 45-50 KTS WILL OCCUR WITH THE STRONGER TSRA. CLOUD DECKS WILL MAINLY BE AT 6-12K FT AGL. OUTSIDE OF THUNDERSTORM OUTFLOWS...SURFACE WIND WILL GENERALLY BE LESS THAN 10 KTS THRU WEDNESDAY MORNING. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FIRE WEATHER...SCATTERED TO NUMEROUS THUNDERSTORMS WILL OCCUR THROUGH WEDNESDAY AS AMPLE MOISTURE REMAINS ACROSS SOUTHEASTERN ARIZONA. THE STRONGER THUNDERSTORMS WILL PRODUCE STRONG...GUSTY AND ERRATIC WINDS. EXPECT SOMEWHAT LESS COVERAGE OF THUNDERSTORMS DURING THE LATTER PART OF THE WEEK AND NEXT WEEK. HOWEVER...MOISTURE WILL BE SUFFICIENT FOR ISOLATED TO SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS. OUTSIDE OF THE THUNDERSTORM OUTFLOWS...20-FOOT WINDS WILL EXHIBIT NORMAL DIURNAL TRENDS AND WILL BE MOSTLY LESS THAN 15 MPH. && .TWC WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH TODAY FROM 12 NOON UNTIL 11 PM FOR MOST OF SE AZ. && VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
In the hours before
Local storm report, Aug 18, 10:27 PM MST, 5 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
1027 PM MST MON AUG 18 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1012 PM FLOOD 4 ESE TUCSON 32.21N 110.88W
08/18/2014 PIMA AZ TWITTER
NEIGHBORHOOD STREETS FLOODED
&&
EVENT NUMBER TWC1400094
CERNIGLIAThe office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 5:34 PM MST | Special Weather Statement | TWC | Cochise | 41 min |
| Aug 18, 6:12 PM MST | Areal Flood Advisory | TWC | Cochise, Santa Cruz | 2 hr |
| Aug 18, 8:30 PM MST | Areal Flood Advisory | TWC | Pima | 2 hr |
| Aug 18, 9:55 PM MST | Flash Flood Warning | TWC | Pima | 110 min |
| Aug 19, 11:37 AM MST | Areal Flood Advisory | TWC | Cochise, Graham, Greenlee | 113 min |
| Aug 19, 12:36 PM MST | Areal Flood Advisory | TWC | Pima, Pinal | 3 hr |
| Aug 19, 2:00 PM MST | Areal Flood Advisory | TWC | Cochise, Graham, Greenlee | 3 hr |
| Aug 19, 4:55 PM MST | Areal Flood Advisory | TWC | Cochise | 3 hr |
Nearby
Flash Flood Watches in Arizona, 2014Every flash flood watch in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.